T3 medicine and adrenals

Hi all,

Just looking for some advice. On Sunday I started taking some T3 medicine alongside my T4. 6 g a day on top of my 125mg of levithroxine. I feel much better in myself but today I stared feeling really sleepy headachy sick and having lower back pain. I have read this can happen if you have adrenal issues (and start taking T3) which I suspect I have (on stoptheyyroidmadness website). Has anyone else experienced this when starting on T3? I am wondering if I should stop taking It and investigate the adrenal issues or whether I should continue to take it and see how it goes. Thanks

Last edited by
Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

10 Replies

oldestnewest
  • Hi

    Have you read Dr Christianson's adrenal reset book? It is a very straight forward and excellent guide to healing your adrenal system. There is a very good questionnaire which assists you in working out how much stress your adrenal glands are under. I can't recommend it highly enough.

    I follow this diet and the concept since last year. I felt well very quickly and lost several inches round my waist.

    Importantly I didn't add t3 until I felt like my cortisol levels were balanced (I'd never tested cortisol, I just went by my energy and ability to lose weight and freedom from insomnia).... Adding t3 was the icing on the cake. It didn't happen over night, in fact it's almost a year since I crawled into this forum hardly able to move.... I built up the t3 very gradually .... I've had set backs... But the imprivement in my health has been amazing.

    Sorry for such a long response. I would be very cautious about increasing your t3 before you sort your adrenal and cortisol levels

    Lu

  • Thanks very much Lu, this is really useful! I'll definitely take a look at that book!

  • What were your test results before you added in the T3? :-)

  • Hi, they were FT3 4.79 (range 3.1-6.8) and FT4 20.9 (range 11-22). I am on T4 only mediciation but still feel absolutely terrible which is why I'm trying a combination medicine. I have read that people tend to get headaches about day 3 after starting taking T4 but that it goes away after about a week.

  • What was your tsh?

  • It was <0.05 (0.2-4.2) so suppressed.

  • Okay, well your levels were pretty good even if indicated you could do with some T3. I'm assuming you just added the T3 to your original dose. If so, you probably could have done with swapping rather than adding. I get very tired when a little hyper in the same way as hypo plus I also get a sicky feeling.

    Personally, I would drop 25mcg of T4 and then retest in six to eight weeks to see where you are and possibly add another 6mcg T3 if results allow or swap a little again :-)

  • Thank you very much! This is really useful 😊

  • How on earth do you measure 6mcg T3 from a 20 or 25 mcg pill?

  • I bought a pill cutter from Boots and cut them into quarters. I have the 25 mcg ones.

You may also like...